Alert archive / North Carolina / Gale Warnings in 2011
Gale Warning 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Nov 17, 2011, 2:55 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2011, 2:55 PM EST (19:55 UTC)
- Expired
- Nov 17, 2011, 8:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
016 WHUS72 KMHX 171955 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 255 PM EST THU NOV 17 2011 ...GALE WARNINGS AND SMALL CRAFT ADVISORIES IN EFFECT... .A TIGHT PRESSURE GRADIENT EXISTS BETWEEN A COLD FRONT OFF THE COAST MOVING SOUTH AND HIGH PRESSURE BUILDING IN FROM THE WEST. THE PRESSURE GRADIENT WILL LOOSEN AS THE HIGH BECOMES CENTERED OVER THE CAROLINAS ON FRIDAY. AMZ152-154-180900- /O.UPG.KMHX.SC.Y.0092.000000T0000Z-111119T0000Z/ /O.NEW.KMHX.GL.W.0016.111117T1955Z-111118T0100Z/ /O.NEW.KMHX.SC.Y.0093.111118T0100Z-111119T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 255 PM EST THU NOV 17 2011 ...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 35 KT THIS EVENING...DIMINISHING TO 15 TO 25 KT LATE THIS EVENING. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-180900- /O.UPG.KMHX.SC.Y.0092.000000T0000Z-111118T2000Z/ /O.NEW.KMHX.GL.W.0016.111117T1955Z-111118T0100Z/ /O.NEW.KMHX.SC.Y.0093.111118T0100Z-111118T2000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 255 PM EST THU NOV 17 2011 ...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 35 KT THIS EVENING...DIMINISHING TO 20 TO 25 KT LATE THIS EVENING. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-180900- /O.CON.KMHX.SC.Y.0092.000000T0000Z-111118T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 255 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS...NORTH 20 TO 25 KT. GUSTS UP TO 30 KT THIS EVENING. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-180000- /O.CON.KMHX.SC.Y.0092.000000T0000Z-111118T0000Z/ ALBEMARLE SOUND- 255 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT THIS EVENING...DIMINISHING TO NW 15 TO 20 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-180900- /O.CON.KMHX.SC.Y.0092.000000T0000Z-111118T0900Z/ PAMLICO SOUND- 255 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT THIS EVENING...DIMINISHING TO 15 TO 20 KT LATE. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
212 WHUS72 KMHX 180113 AAA MWWMHX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 813 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORIES CONTINUE THROUGH FRIDAY... .A TIGHT PRESSURE GRADIENT EXISTS BETWEEN A COLD FRONT OFF THE COAST MOVING SOUTH AND HIGH PRESSURE BUILDING IN FROM THE WEST. THE PRESSURE GRADIENT WILL LOOSEN AS THE HIGH BECOMES CENTERED OVER THE CAROLINAS ON FRIDAY. AMZ152-154-180915- /O.EXP.KMHX.GL.W.0016.000000T0000Z-111118T0100Z/ /O.CON.KMHX.SC.Y.0093.000000T0000Z-111119T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 813 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT THIS EVENING...DIMINISHING TO 15 TO 20 KT OVERNIGHT INTO FRIDAY. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-180915- /O.EXP.KMHX.GL.W.0016.000000T0000Z-111118T0100Z/ /O.CON.KMHX.SC.Y.0093.000000T0000Z-111118T2000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 813 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT THIS EVENING...DIMINISHING TO 15 TO 20 KT OVERNIGHT AND INTO FRIDAY. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-180915- /O.CON.KMHX.SC.Y.0092.000000T0000Z-111118T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 813 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS...NORTH 20 TO 25 KT. GUSTS UP TO 30 KT THIS EVENING. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-180900- /O.CON.KMHX.SC.Y.0092.000000T0000Z-111118T0900Z/ PAMLICO SOUND- 813 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS EVENING...DIMINISHING TO 10 TO 20 KT OVERNIGHT INTO FRIDAY. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Nov 17, 2:18 PM EST, 37 minutes earlier.
Area forecast discussion, Nov 17, 2:18 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
218 PM EST THU NOV 17 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT...AND WILL BE
CENTERED OVER THE CAROLINAS FRIDAY. THE HIGH WILL SHIFT OFF THE
COAST SATURDAY. A COLD FRONT WILL MOVE IN FROM THE NORTH ON
TUESDAY. IT WILL THEN MOVE BACK NORTH AS A WARM FRONT WEDNESDAY
AND A COLD FRONT WILL SWEEP THROUGH FROM THE WEST. HIGH PRESSURE
WILL BUILD INTO THE AREA BEHIND THE FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM THU...SKIES WILL RAPIDLY CLEAR FROM THE WEST THIS
EVENING AS 850 MB TROF MOVES OFF THE COAST. HIGH PRESSURE WILL
BUILD IN QUICKLY FROM THE WEST AND EXPECT GUSTY AFTERNOON WINDS TO
DROP OFF THIS EVENING. 12Z GFS/NAM MOS LOWS TONIGHT IN CLOSE
AGREEMENT AND LOOK REASONABLE.
&&
.SHORT TERM /FRIDAY/...
AS OF 215 PM THU...CLEAR SKIES AND MUCH COOLER TEMPS. SURFACE RIDGE
WILL BE CENTERED DIRECTLY OVER THE AREA WITH A VERY DRY AIRMASS.
LITTLE TEMPERATURE VARIATION FORECAST WITH HIGHS IN THE UPPER
40S/LOWER 50S FROM THE COASTAL PLAIN TO THE OUTER BANKS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 215 PM THURSDAY...HIGH PRES WILL CREST OVER THE REGION FRI
NIGHT AND SAT THEN SLIDE OFFSHORE. IDEAL RADIATIONAL COOLING FRI
NIGHT AND LIKELY COLDEST NIGHT OF THE FALL WITH UPR 20S TO LOWER
30S INLAND...OBX WILL HOLD IN THE LOWER 40S. WITH RISING
THICKNESSES SAT INTO SUN WILL HAVE HIGHS MAINLY IN THE LOWER 60S
SAT WITH LOWER 70S INLAND SUNDAY. MDLS CONT TO DIFFER ON TIMING OF
SYSTEMS EARLY NEXT WEEK WITH GFS FASTER THAN ECMWF/HPC WITH INIT
FRONT MON THEN STRONGER FRONT MID WEEK. GIVEN UNCERTAINTY FOLLOWED
HPC WITH MAINLY DRY WX THU MON THE SLIGHT CHC TO CHC POPS LATER
TUE THRU WED NIGHT ASSOC WITH SECOND FRONT AND APPROACHING STRONG
UPR TRF. HIGH TEMKPS WILL BE MAINLY IN THE MID TO UPR 60S TUE AND
WED THEN DROP INTO THE 50S THU IN WAKE OF FRONT.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
/SHORT TERM THOUGH FRIDAY....
AS OF 215 PM THU...LOW STRATUS WILL CLEAR OUT QUICKLY THIS EVENING
AS HIGH PRESSURE BUILDS IN FROM THE WEST WITH A VERY DRY AIRMASS.
GUSTY NORTH WINDS THIS AFTERNOON WILL DROP OFF RAPIDLY THIS
EVENING AS PRESSURE GRADIENT LOOSENS. EXCELLENT FLYING WEATHER IN
STORE FOR FRIDAY WITH CLEAR SKIES AND A LIGHT NORTHERLY SURFACE
WIND AROUND 5 KNOTS.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 215 PM THURSDAY...MAINLY VFR THRU THE PERIOD AS HIGH PRES
DOMINATES THRU SUNDAY. WEAK FRONT WL CROSS EARLY NEXT WEEK BUT
HAS LIMITED MOISTURE SO NO SIGNIF PRECIP EXPECTED. AS USUAL WILL
HAVE THREAT OF LATE NIGHT FOG WITH LIGHT TO CALM WINDS AND MCLR
SKIES...ESPCLY FRI NIGHT THRU SUN NIGHT.
&&
.MARINE...
/SHORT TERM THROUGH FRIDAY/...
AS OF 215 PM THU...SHORT RANGE MODELS SHOW WINDS TO GALE THROUGH
EARLY EVENING NORTH OF OCRACOKE SO WILL UPGRADE SMALL CRAFT TO
GALE FOR THOSE ZONES THROUGH 01Z. ELSEWHERE WILL KEEP STRONG SMALL
CRAFT GOING AND MENTION GUSTS TO 30 KT EARLY THIS EVENING. HIGH
PRESSURE WILL BUILD IN FROM THE WEST TONIGHT AND WILL BE CENTERED
DIRECTLY OVER THE AREA FRIDAY. PRESSURE GRADIENT WILL LOOSEN
QUICKLY AS WELL...WITH WINDS AND SEAS DROPPING OFF DURING THE DAY
FRIDAY.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 215 PM THURSDAY...IMPROVING CONDITIONS FRI NIGHT AS HIGH PRES
BUILDS TOWARD THE COAST. SEAS OF 3 TO 5 FT FRI EVENING WILL SUBSIDE
TO 2 TO 3 FEET BY SAT MORN AS WINDS DIMINISH TO LESS THAN 10 KTS.
EXCELLENT BOATING CONDITIONS OVER THE WEEKEND AS HIGH PRES REMAINS IN
CONTROL...WINDS WILL REMAIN LESS THAN 15 KTS WITH SEAS MOSTLY 2 TO
3 FEET SAT AND SUNDAY. WEAK FRONT WILL DROP S THRU THE REGION MON
THEN GRAD DISSIPATE TO THE S INTO TUE AS STRONGER FRONT BEGINS TO
APPROACH FROM THE NW. WAVEWATCH CONT TO SHOW A BIT OF AN ESE SWELL
EARLY NEXT WEEK AND COULD SEE SOME 4 FT SEAS OUTER WTRS MON AND
SOME 5 FOOTER LATER TUE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ130.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 PM EST FRIDAY
FOR AMZ152-154.
GALE WARNING UNTIL 8 PM EST THIS EVENING FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 3 PM EST FRIDAY FOR AMZ150.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...RF
AVIATION...RF/HSA
MARINE...RF/HSAHazardous weather outlook, Nov 17, 7:33 AM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 733 AM EST THU NOV 17 2011 NCZ029-044>047-079>081-090>095-098-103-104-181245- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 733 AM EST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 17, 11:03 AM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1103 AM EST THU NOV 17 2011
NCZ080-090-092>094-098-171700-
BEAUFORT-CRAVEN-DUPLIN-JONES-ONSLOW-PAMLICO-
1103 AM EST THU NOV 17 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN...
DUPLIN...ONSLOW...JONES AND BEAUFORT COUNTIES THROUGH NOON EST...
AT 1103 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF CHINQUAPIN...OR ABOUT 9 MILES EAST OF WALLACE...
MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RICHLANDS...
TRENTON...POLLOCKSVILLE...RHEMS...NEW BERN...FOREST.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3483 7790 3542 7683 3540 7680 3540 7678
3542 7677 3544 7680 3545 7678 3542 7676
3540 7678 3538 7673 3522 7661 3505 7698
3507 7700 3505 7699 3471 7771 3471 7782
TIME...MOT...LOC 1603Z 238DEG 53KT 3481 7774
5Special weather statement, Nov 17, 11:55 AM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1155 AM EST THU NOV 17 2011
NCZ093>095-098-171800-
CARTERET-CRAVEN-ONSLOW-PAMLICO-
1155 AM EST THU NOV 17 2011
...A BAND OF SHOWERS WILL MOVE ACROSS PAMLICO...CRAVEN...ONSLOW AND
CARTERET COUNTIES THROUGH 100 PM EST...
AT 1154 AM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF STELLA TO 11 MILES SOUTHWEST OF
ONSLOW BEACH...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
PINEY GREEN TO 6 MILES SOUTHEAST OF NORTH TOPSAIL BEACH...MOVING EAST
AT 55 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...CEDAR POINT...
MINNESOTT BEACH...CHERRY BRANCH...ORIENTAL...SOUTH RIVER...FORT MACON
STATE PARK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3478 7715 3474 7655 3490 7637 3499 7698
3500 7697 3498 7641 3495 7645 3495 7644
3510 7604 3468 7647 3467 7651 3490 7629
3490 7630 3466 7654 3452 7736
TIME...MOT...LOC 1654Z 248DEG 50KT 3491 7703 3445 7729
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 9:15 PM EST | Special Weather Statement | MHX | Duplin, Greene, Jones, Lenoir, Onslow | 60 min |
| Nov 16, 10:09 PM EST | Special Weather Statement | MHX | Craven, Jones, Lenoir, Onslow, Pamlico | 66 min |
| Nov 16, 11:30 PM EST | Special Weather Statement | MHX | Dare, Hyde, Tyrrell, Washington | 45 min |
| Nov 17, 12:23 AM EST | Special Weather Statement | MHX | Dare | 37 min |
| Nov 17, 3:18 AM EST | Special Weather Statement | MHX | Onslow | 57 min |
| Nov 17, 3:47 AM EST | Special Weather Statement | MHX | Craven | 58 min |
| Nov 17, 4:09 AM EST | Special Weather Statement | MHX | Pamlico | 36 min |
| Nov 17, 4:12 AM EST | Special Weather Statement | MHX | Dare | 33 min |
| Nov 17, 5:36 AM EST | Special Weather Statement | MHX | Hyde | 54 min |
| Nov 17, 11:55 AM EST | Special Weather Statement | MHX | Carteret | 65 min |
| Nov 17, 2:55 PM EST | Small Craft Advisory | MHX | 23 hr |
Nearby
Gale Warnings in North Carolina, 2011Every gale warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.